Rashes ? Yet another symptom?

Options
Sunset
Sunset Member Posts: 2
edited 28. Nov 2023, 14:08 in Living with arthritis

Hi

I am a women in my mid 60s and have recently had to stop work because of my symptoms. Hoping by joining this Forum I can find support ( and give back) find some answers and a plan forward.

I have osteoarthritis it was diagnosed as degenerate bone disease 3.5 years ago

. I had a nerve root block 3 years ago in my C4 neck joint and this really helped. If I get a flare up it usually consists of migraine , fatigue, and aches.

However this last week or so I have been getting dizzy spells and feeling exhausted and nauseous. It passed after a few days but this morning I've had a burning rash on my face, elbows, knees ,hands, and arms. Its happened before and lasts a few hours . My GP thought it was an allergy and sent me for bloods and allergy tests but nothing showed up.

I also recently have had a mucous cyst on my finger joint. ( which my GP thought was skin cancer !)

My GPs seem really inexperienced and dismissive. I paid privately for the root block. How do I get someone to help sort out these strange symptoms ? Has anyone else had anything similar?

Thank you

Comments

  • chrisb
    chrisb Moderator Posts: 710
    Options

    Hi @Sunset  

    Welcome to the versus arthritis forum. 

    You were diagnosed with OA a few years ago and have recently had to give up work due to the associated symptoms. More recently you have experienced a variety of symptoms including a burning rash. Nothing was highlighted from tests and your GP appears unable offer you further advice.  

    You hope that joining the forum will give you support and useful feedback to help you plan the way forward. 

    Well you’ve definitely come to the right place. The forum has many members who have been on similar journeys so I’m sure you will receive some valuable feedback. 

    If you haven’t already visited our website the following link to OA may be useful for you:

     

    I’ve searched the forum to see if others have experienced a burning rash but the results have only highlighted this to be the case where it’s a reaction to medication. 

    I hope you receive some useful feedback from forum members.

    Please feel free to contribute to any post on Living With Arthritis and other forums. Also, feel free to start a new one there, if you have a question, clearly titled so that others can easily see what you'd like to talk about. 

    Best Wishes

    ChrisB (Moderator)

    Need more help - call our Helpline on 0800 5200 520 Monday to Friday 9am to 6pm

  • stickywicket
    stickywicket Member Posts: 27,731
    Options

    That's tricky, isn't it? I've had RA and OA for many years but can't relate these symptoms to them. Dizzy spells? I presume your GP checked your BP. And/or BPV is quite common. Harmless but worrying at the time https://www.nhslanarkshire.scot.nhs.uk/services/physiotherapy/vestibular-physiotherapy/benign-paroxysmal-positional-vertigo-bppv/

    Exhausted? Oh yes, arthritis can do that.

    Nausea? Are you taking any meds or supplements? They can cause nausea and can also interact to cause it. Your pharmacist could advise on that.

    Burning rash? Rashes are so hard to pinpoint to a cause. Again, meds or interactions can cause them.

    I wish I could help. One thing you could do is change practice though I often find the younger docs are more or the ball and up to date. It's very easy. You just go to the new place and they do the paperwork. It's best to give them a recent prescription so as not to have any delay with repeat meds.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright